Recently I got a little over zealous with doing push ups. I mean I can admit I kind of just jumped into a work out without weighing the pros and cons. My bad..won’t happen again. However in the midst of me doing so I injured my shoulder. My husband, who is very much into fitness let me know that most likely I was doing them wrong. SMH!! I guess it should have been a wise idea to ask him HOW to do a push-up instead of just jumping in there and pushing out 50-100!! Anyway, I didn’t think I had done that much damage, but for my ENTIRE trip in Atlanta my shoulder bothered. And it didn’t help that I was trying to swim with a bum shoulder. As time continued on the trip it became apparent to me that I needed to see a doctor. I mean I’ve pulled things in the past and then they just healed right up but in this instance it was clear that I had done just a tad bit more than expected.

When I returned Sunday I made an appointment with my doctor that Monday morning. It didn’t help that on my way to my appointment my car decided it wanted to overheat and not drive right. So we pulled off, let the car cool off and then proceeded to add coolant. We headed to the doctors office and was able to get in with ease. He then proceeded to do a series of test. Basically just having me hold my arms up and then trying to press down on them. Needless to say I failed and doctor determined that I may have a torn rotator cuff. But he also said that it didn’t make sense for my rotator cuff to be torn by simply doing pushups. So in the mean time he decided that I simply needed to take a drug called prednisone. Now at the time I had no idea what it was. And not only that I am not a huge fan of taking drugs. I just don’t trust them. I mean everytime you sit down to watch a show on the tele you see dozens of commercials talking about “If you have taken such and such drug and have experiences these side-effects such as blah blah blah or ‘sudden death’ please call our law offices at blah blah blah” Now first of all if I’ve experienced sudden death, I think it’s a little too late for me. LOL But seriously if I have to go through ALLLL those side effects I might as well deal with the current problem instead. Especially if I have a probably of DYING!! SMH!! But I digress.

Anyway it was either the pill to take by mouth OR he shoot me with a needle. And I ain’t down for no needle unless it is absolutely necessary. So I took the prescription. Now as we are leaving we notice that the car is leaked out ALL THE COOLANT WE JUST PUT IN THE CAR. I’m heated. So not only am I in pain, it’s 90+ degrees outside and I STILL have not eaten a thing. So we proceed to just go get the car fix. Mind you we spent $398 to get a new waterpump and serpentine belt on a 2007 Pontiac Grand Prix. I was heated but at the same time releaved because now my car is fixed. Anyway back to the topic at hand. We leave, I don’t get the prescription filled until the next day. Which turned out to be a fiasco in itself because the pharmacy WOULDN”T FILL MY PRESCRIPTION. They said they couldn’t read the directions. Sooooo I waited all the way till it was time for me to leave work in order to get my prescription filled. Mind you I’m still in pain this entire time. I finally get it filled and I start taking my medicine.

Now I write this article because prednisone is a steroid. I get kind of nervous about steroids. So before I take the medicine like the day before I’m looking up info on it. And this stuff has some crazy side effects. They include:

  • Increased blood sugar for diabetics
  • Difficulty controlling emotions (have not experienced as of yet)
  • Difficulty in maintaining control of thought
  • Weight gain (Ok lets stop right there…….WHAT!! this can not be happening! Weight gain? After all I’ve been trying to do to lose weight I have to now take a stupid drug that is going to make me GAIN WEIGHT UGH!!)
  • Facial swelling
  • Depression, psychosis
  • Unusual fatigue or weakness (this has affected my morning runs)
  • Mental confusion
  • Blurred vision
  • Abdominal pain
  • Peptic ulcer
  • Hyperactivity

And I mean the list just goes on and on. Now didn’t I say not too long ago I’d rather deal with the issue than the side effects? Well let me tell you this pain is so bad I thought to myself, I think I need to take my chances. LOL. Any way my main concern was the weight gain. This is my fourth day and I haven’t really seen anything. Amongst the side effects though it does include loss of appetite, nausea and what not so I think that has been to my advantage somewhat because I’m not eating everything under the sun. On top of me doing my morning runs, which has been great by the way. Im as sore as I wanna be but it’s a FILL GOOD sore LOL. For those fitness addicts I think you know what I mean. And as for the hyperactivity…well let’s just say I’ve been in a very unsual state of goofiness. Just talking and joking around and just doing silly stuff and I’ve been getting so much done I can’t even take and I just want to do everything everyday all day. Now that part I am not complaining about because I have been able to get so many things done!! I wish I could keep that after I’m done with it.

Anyway I have to take this mess for 9 days. I really have seen a HUGE difference but I can tell that it is making a difference. I have more movement in my arm.

What I thought interesting about the drug is that you have to wean yourself off the drug, you can’t just stop taking it suddenly. So I started off taking 1 tablet three times a day for three days. Then for the next three days which starts today I take 1 tablet twice a day. And then after that I will take 1 tablet once a day for three days. Apparently our bodies produces naturally corticosteroids (did not know that) and so when you stop the prednisone suddenly it messes up that process. Interesting! So anyway I’m feeling a bit better and I’m hoping once I’m fully healed I can get back on the pushups and do them the RIGHT WAY this time. SMH! Can’t believe I did that. But what’s done is done and all I can do is just push forward. Well toodles for now.  Have a good one.